MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F402
Medical Device Problem Codes Material Erosion (1214); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient came back due to knee pain.Case went smooth, issue is the poly has worn out on the medial side in a few years.We are revising this in two weeks.The posterior medial side of poly was worn down and had a small crack.The femur had a small sign of rubbing right knee.
 
Additional Manufacturer Narrative
An event regarding instability and wear involving a triathlon femoral component was reported.The events were confirmed via evaluation of the returned device and clinician review of medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated implantation and explantation damage.In addition, burnishing was observed on the articulating surface of the femoral component.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: patient was reported to have undergone revision tka for knee pain.Preoperatively subluxation noted on unlabeled and undated x-rays as well as narrowing of the medial compartment.At the revision, wear and minor polyethylene cracking and ¿rubbing¿ of the femoral component noted.No preoperative, postoperative medical records were provided for review.No pre or postoperative radiographs were provided for review.Event confirmation: the event cannot be confirmed as no medical records were provided for review.A primary tka can be confirmed on 10/29/2020.Subluxation and medial collapse can be confirmed from an unlabeled and undated x-ray.Root cause: the root cause of the event cannot be determined as the event cannot be confirmed.The root cause of the asserted revision would be pain, presumably the result of instability." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and wear of the poly insert and femoral component.Visual inspection of the returned device indicated implantation and explantation damage.In addition, burnishing was observed on the articulating surface of the femoral component.A review of the provided medical records by a clinical consultant indicated the following: "subluxation and medial collapse can be confirmed from an unlabeled and undated x-ray.Root cause: the root cause of the event cannot be determined as the event cannot be confirmed.The root cause of the asserted revision would be pain, presumably the result of instability." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19265708
Report Number0002249697-2024-00706
Device Sequence Number15311132
Product Code MBH
UDI-Device Identifier07613327040944
UDI-Public07613327040944
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Catalogue Number5517F402
Device Lot NumberH7N3C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient RaceWhite